'01 | Briefing | Mail | Don't Say This |
Flakers' Jargon | Articles | Other Places | Archives | Send Mail | Ed Dewke | Legal Stuff
| Order | Search | PsorHeads
Experience at 2 Months
from Sharon W.
Hi! I've had P. for about 3 years now (just a novice compared to most of
you), but it was pretty much all over my legs, arms, back and bottom. I found a derm listed in NPF who I really like. He put me on Soriatane (50 mg a day) and UVB light treatments (3 x a week). I've now been on it for just over 2 months. I was miserable at first because it almost seemed to exacerbate the outbreak and I itched so badly I couldn't sleep.
However, in a few days that went away. My lesions began to go away within one month (that's the good). The bad part was that I peeled all over my body and, generally, felt tired and listless. My entire body did not peel for long, but my hands and feet still peel. They have peeled so badly that my fingers bleed just doing normal things and my feet are so tender with new skin that I can barely wear shoes. However, my lesions have, basically, gone away, although I'm not really in remission because the discoloration is still there.
My derm cut me back to 25 mg of Soriatane a day because of what he called retinoid dermatitis [i.e., funky skin caused by the Soriatane, which is a retinoid-type drug -Ed] on my hands and feet. But within a week or so I could tell some of the lesions are breaking out again. The good thing is that my derm told me that this was going to be a "team" effort (me and him) and that I had to decide whether or not my P was bad enough to endure these side effects of Soriatane. (I forgot to mention that my triglycerides went up to 380.) I'm going to go back on the 50 mg and light treatments. It doesn't work nearly as well without the UVB treatments.
Well, sorry for the ramble, but wanted people to know - especially Tamsen D. (When Does Soriatane Start Working?). She might want to try the light along with her Soriatane. Thanks Ed, for all your work on the site. It's the best. -Sharon W.
Ed’s Response: Thanks for sharing your Soriatane experience so far, Sharon. I’m as interested in this as Tamsen because, for the time being, Soriatane is the one systemic in the conventional P arsenal that I’ve yet to try.
Please let us know what happens after you’ve been back on 50 mg for awhile. -Ed